MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with leg swelling and claudication which lasted for 15 days.The 90% stenosed target lesion was located in the severely tortuous and severely calcified femoral artery.A 3.0x150, 135cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 20 atmospheres for 3 seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the blood before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located at the proximal edge of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed to the tip of the device.This type of damage is consistent with excessive force being applied when attempting to cross a lesion.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9387748
Report Number2134265-2019-14596
Device Sequence Number469548
Product Code LIT
UDI-Device Identifier08714729794516
UDI-Public08714729794516
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0023881365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR